Alert archive / Montana / High Wind Warnings in 2019

High Wind Warning 12, NWS Great Falls, MT

December 16, 2019

NWS Great Falls, MT issued this high wind warning at Dec 16, 2019, 9:20 AM MST. It took effect at Dec 16, 2019, 5:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2019, 9:20 AM MST (16:20 UTC)
In effect from
Dec 16, 2019, 5:00 PM MST
Expired
Dec 17, 2019, 9:00 AM MST
In force
16 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

296 
WWUS75 KTFX 161620
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
920 AM MST Mon Dec 16 2019

MTZ009-010-170700-
/O.UPG.KTFX.HW.A.0011.191217T0100Z-191217T1200Z/
/O.NEW.KTFX.HW.W.0012.191217T0000Z-191217T1600Z/
Northern Rocky Mountain Front-Eastern Glacier-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
and Cut Bank
920 AM MST Mon Dec 16 2019

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM
MST TUESDAY...

* WHAT...West winds 35 to 45 mph, with gusts up to 60 mph are
  expected. Wind gust up to 80 mph are possible in wind prone
  areas along the immediate Rocky Mountain Front.

* WHERE...Northern Rocky Mountain Front and Eastern Glacier.

* WHEN...From 5 PM this afternoon to 9 AM MST Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. In addition to the strong winds, areas of blowing and
  drifting snow are expected, which could significantly reduce
  visibility and lead to some lane blockages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor NOAA Weather Radio for the latest information, 
forecasts, and warnings.

&&

Moldan

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
3 follow-up statements
788 
WWUS75 KTFX 170201
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
701 PM MST Mon Dec 16 2019

MTZ009-010-171500-
/O.CON.KTFX.HW.W.0012.000000T0000Z-191217T1600Z/
Northern Rocky Mountain Front-Eastern Glacier-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
and Cut Bank
701 PM MST Mon Dec 16 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY...

* WHAT...West winds 35 to 45 mph, with gusts up to 60 mph are
  expected. Wind gusts up to 80 mph are possible in wind prone 
  areas along the immediate Rocky Mountain Front.

* WHERE...Northern Rocky Mountain Front and Eastern Glacier.

* WHEN...Until 9 AM MST Tuesday.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. In addition to the strong winds, areas of 
  blowing and drifting snow are expected, which could 
  significantly reduce visibility and lead to some lane 
  blockages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor NOAA Weather Radio for the latest information, forecasts,
and warnings.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
716 
WWUS75 KTFX 171005
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
305 AM MST Tue Dec 17 2019

MTZ009-010-171600-
/O.CON.KTFX.HW.W.0012.000000T0000Z-191217T1600Z/
Northern Rocky Mountain Front-Eastern Glacier-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
and Cut Bank
305 AM MST Tue Dec 17 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...West winds 35 to 45 mph, with gusts up to 60 mph are 
  expected. Wind gusts up to 80 mph are possible in wind prone 
  areas along the immediate Rocky Mountain Front.

* WHERE...Eastern Glacier and Northern Rocky Mountain Front.

* WHEN...Until 9 AM MST this morning.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. In addition to the strong winds, areas of blowing and
  drifting snow could reduce visibility and lead to some lane 
  blockages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor NOAA Weather Radio for the latest information, forecasts,
and warnings.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
759 
WWUS75 KTFX 171547
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
847 AM MST Tue Dec 17 2019

MTZ009-010-171700-
/O.EXP.KTFX.HW.W.0012.000000T0000Z-191217T1600Z/
Northern Rocky Mountain Front-Eastern Glacier-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
and Cut Bank
847 AM MST Tue Dec 17 2019

...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

Breezy to windy conditions will continue today but are expected 
to diminish below High Wind Warning criteria.

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 16, 4:30 AM MST, 4 hours 50 minutes earlier.

Area forecast discussion, Dec 16, 4:30 AM MST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
430 AM MST Mon Dec 16 2019

Updated Aviation Section.

.SYNOPSIS...
Gusty winds begin to increase along the Rocky Mountian Front and
spread out across central and north-central Montana today. Areas
of blowing snow will cause reduced visibility. Along with gusty
winds will come a warming trend pushing highs into the forties for
much of The Treasure State as the week progresses.

&&

.DISCUSSION...
Monday through Tuesday night...A tightening gradient aloft
supports gusty winds through the middle part of the week. There
is a possibility of blowing and drifting snow, which remains
dependent on how much loose snow is around to get kicked up by the
winds. Areas where the snow hasn't compacted and gusty winds are
present, may see some reduced visibilities and snow drifting onto
roads, causing some impacts to travel. The Winter Weather
Advisories issued for the blowing and drifting snow remain in
effect through Tuesday morning. The High Wind Watch for the
Browning/Cut Bank area remains in effect for tonight, with
sustained winds around 40 mph potentially being the biggest
impact. This looks to be a short high wind event that doesn't
cover a very large area, thus the watch is only in effect for 12
hours. -TP

Wednesday through Sunday...Downslope winds will favor a warming
trend pushing high temperatures into the 40s for much of The
Treasure State as the week progresses through Sunday. Mountain
snow showers look likely on Thursday night and into Saturday;
however, gusty winds should evaporate most moisture before it
reaches the ground at lower elevations reducing the chance of
precipitation in the valleys and plains. -Fogleman

&&

.AVIATION...
Updated 430 AM MST Mon Dec 16 2019 (12Z TAF period)

Northwest flow aloft will persist across the region through tonight
with isolated snow showers possible over the mountains at times.
Widespread VFR conditions will prevail but areas IFR/MVFR conditions
are possible due to brief snow showers as well as areas of low
clouds and fog. Gusty southwest to westerly winds continue to
develop along the Rocky Mountain Front and over the adjacent plains
of north central Montana today. This could yield some areas of
blowing/drifting snow across KCTB today, with not much in the way of
visibility reductions expected. Strong winds aloft will also produce
low level wind shear and turbulence aloft. -TP/mpj

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  32  25  42  29 /   0   0   0   0
CTB  30  23  39  24 /   0   0   0   0
HLN  31  16  36  16 /   0   0   0   0
BZN  28   7  32   9 /   0   0   0   0
WEY  16   0  19  -1 /   0   0   0   0
DLN  23   5  25   8 /   0   0   0   0
HVR  26  18  36  24 /   0   0   0   0
LWT  29  18  40  25 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 PM MST Tuesday Northern Rocky
Mountain Front...Southern Rocky Mountain Front.

Winter Weather Advisory from 3 PM this afternoon to 11 AM MST
Tuesday Cascade...Judith Basin.

Winter Weather Advisory from 9 AM this morning to 5 AM MST
Tuesday Eastern Glacier...Eastern Pondera...Toole.

High Wind Watch from this evening through late tonight Eastern
Glacier...Northern Rocky Mountain Front.

&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Dec 16, 6:35 AM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
635 AM MST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HEAVY SNOW       7 SSE NEIHART           46.84N 110.70W
12/15/2019  M23.0 INCH       MEAGHER            MT   TRAINED SPOTTER

            SNOWFALL SINCE THURSDAY NIGHT (DECEMBER
            12TH) AT SHOWDOWN.

&&

MOLDAN

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 8:10 PM MSTHigh Wind WatchTFX13 hr

Nearby

High Wind Warnings in Montana, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.